Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this special weather statement at Jul 7, 2021, 6:44 PM EDT for Barry County, Michigan. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 6:44 PM EDT (22:44 UTC)
- Expired
- Jul 7, 2021, 7:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Grand Rapids, MI
County Barry County, MI
The radar
The Grand Rapids radar (KGRR), 39 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1092 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
150 WWUS83 KGRR 072244 SPSGRR Special Weather Statement National Weather Service Grand Rapids MI 644 PM EDT Wed Jul 7 2021 MIZ065-072315- Barry- 644 PM EDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BARRY COUNTY... At 643 PM EDT, a strong thunderstorm was located near Hastings, moving northeast at 25 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Hastings... Nashville... Woodland... Woodbury... LAT...LON 4267 8535 4277 8507 4255 8508 4252 8528 TIME...MOT...LOC 2243Z 245DEG 23KT 4261 8524 $$ MWS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:58 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 7, 2:58 PM EDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 258 PM EDT Wed Jul 7 2021 LATEST UPDATE... Synopsis/Discussion/Marine .SYNOPSIS... Issued at 258 PM EDT Wed Jul 7 2021 - Strong to severe storms precede cold front this evening - Fair Weather interlude followed by return of showers && .DISCUSSION...(This evening through next Wednesday) Issued at 258 PM EDT Wed Jul 7 2021 - Strong to severe storms precede cold front this evening We expect the conditions for strong to severe storms to continue through this evening across the southeast forecast area in the warm sector ahead of advancing cold front. Sfc based CAPE of 2500 to 3500 J/kg should persist in this area until diurnal loss of heating. Storm type should be primarily multi-celled clusters as deep layer shear is less than 30 knots across southern zones. The exception would be for some transient supercells further north where shear is greater than 35 knots, and especially in the vicinity of outflow boundaries. The severe threat should diminish after sunset as instability decreases, but some strong storms and a heavy rain threat could persist overnight and into Thursday morning along the cold front. The front should clear the eastern zones by afternoon with a cooler and much drier air mass moving in. - Fair Weather interlude followed by return of showers Canadian high pressure brings a welcome spell of cooler and drier weather late Thursday into Saturday. A blocking pattern develops over the weekend with Michigan in between an upper low to our west and an upper high over the SE CONUS. As the upper low slowly moves northeast, an overrunning pattern could bring some showers on Saturday. A warm front could bring higher chances of showers and thunderstorms across Lower Michigan from late Sunday into early next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 148 PM EDT Wed Jul 7 2021 Thunderstorms are developing as expected, with most likely impacts to Lansing and Jackson this evening. With very humid conditions around, the cloud bases will drop quickly to MVFR, with overnight conditions dropping to IFR or potentially even LIFR before improving conditions after daybreak tomorrow/Thursday. Winds will be fairly light except for near any thunderstorms, where gusts to 30+ mph are possible. && .MARINE... Issued at 256 PM EDT Wed Jul 7 2021 Wind gusts over 30 knots in thunderstorms are possible through this evening across Lake Michigan south of Grand Haven. North winds can be expected on Thursday and may gust to 25 knots with some choppy waves along the Big and Little Sable points. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Ostuno DISCUSSION...Ostuno AVIATION...AMD MARINE...Ostuno
Hazardous weather outlook, Jul 7, 5:15 AM EDT, 13 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 515 AM EDT Wed Jul 7 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-080915- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 515 AM EDT Wed Jul 7 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Thunderstorms are possible both today and tonight. Storms will be most numerous this afternoon and evening across portions of Southern Lower Michigan, especially to the south and east of Grand Rapids. Widespread severe weather is not expected, but some of the strongest storms will be capable of damaging winds. Lightning and locally heavy rain will be possible with all storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms will continue into Thursday along and ahead of a cold front. Severe weather is not expected at this time. Locally heavy rain and lightning will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-080915- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 515 AM EDT Wed Jul 7 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Thunderstorms will be possible over Lake Michigan both today and tonight. Some storms will be capable of strong winds. Lightning will likely be the main hazard to boaters. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance that waves will reach levels that are dangerous to swimmers and boaters Thursday afternoon and evening. Waves should at least reach the 2 to 4 foot range during that time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DUKE
In the hours before
Local storm report, Jul 7, 5:36 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
536 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 1 W SPRINGFIELD 42.32N 85.25W
07/07/2021 M0.70 INCH CALHOUN MI TRAINED SPOTTER
&&Local storm report, Jul 7, 5:47 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
547 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HEAVY RAIN 1 W SPRINGFIELD 42.32N 85.25W
07/07/2021 M1.01 INCH CALHOUN MI ASOS
1.01 INCHES FELL IN 26 MINUTES.
&&Special weather statement, Jul 7, 6:03 PM EDT, 41 minutes before
Special Weather Statement National Weather Service Grand Rapids MI 603 PM EDT Wed Jul 7 2021 MIZ038>040-080000- Osceola-Lake-Clare- 603 PM EDT Wed Jul 7 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLARE...OSCEOLA AND EASTERN LAKE COUNTIES... At 602 PM EDT, radar indicated strong thunderstorms were located along a line extending from near Harrison to near Luther. Movement was east at 25 mph. Wind gusts up to 50 mph and pea size hail are possible with these storms. Locations impacted include... Clare... Evart... Reed City... Marion... Farwell... Luther... Harrison... Highland... Chase... Lake... Hersey... Le Roy... Tustin... Nirvana... Idlewild... Lake George... Ashton... Bristol... Avondale... Sears... Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4416 8463 4383 8462 4383 8582 4416 8585 TIME...MOT...LOC 2202Z 264DEG 20KT 4404 8474 4401 8566 MWS
Local storm report, Jul 7, 6:10 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
610 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG SPRINGFIELD 42.32N 85.23W
07/07/2021 CALHOUN MI PUBLIC
TREES DOWN. TABLE UMBRELLA ALSO BROKE.
&&Special weather statement, Jul 7, 6:17 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
617 PM EDT Wed Jul 7 2021
MIZ059-072315-
Clinton-
617 PM EDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLINTON COUNTY...
At 617 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles north of East Lansing to near
Grand Ledge. Movement was northeast at 15 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
St. Johns... Grand Ledge... Elsie...
DeWitt... Ovid... Eagle...
Wacousta... Bath...
LAT...LON 4277 8441 4277 8483 4281 8484 4301 8470
4311 8437 4302 8437
TIME...MOT...LOC 2217Z 223DEG 13KT 4282 8444 4280 8478
MWSSpecial weather statement, Jul 7, 6:44 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Grand Rapids MI 644 PM EDT Wed Jul 7 2021 MIZ065-072315- Barry- 644 PM EDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BARRY COUNTY... At 643 PM EDT, a strong thunderstorm was located near Hastings, moving northeast at 25 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Hastings... Nashville... Woodland... Woodbury... LAT...LON 4267 8535 4277 8507 4255 8508 4252 8528 TIME...MOT...LOC 2243Z 245DEG 23KT 4261 8524 MWS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:28 PM EDT | Areal Flood Warning | GRR | Mecosta, Newaygo | 6 hr |
| Jul 6, 9:21 PM EDT | Special Weather Statement | GRR | Clare, Isabella, Mecosta, Montcalm, Osceola | 54 min |
| Jul 7, 12:13 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 11 more | 4 hr |
| Jul 7, 12:54 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot | 66 min |
| Jul 7, 1:18 PM EDT | Tornado Warning | GRR | Clinton, Gratiot | 27 min |
| Jul 7, 1:45 PM EDT | Severe Thunderstorm Warning | GRR | Clinton | 13 min |
| Jul 7, 2:37 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Jackson | 38 min |
| Jul 7, 2:59 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Eaton, Ingham, Jackson | 77 min |
| Jul 7, 4:01 PM EDT | Special Weather Statement | GRR | Clare, Lake, Osceola | 119 min |
| Jul 7, 4:15 PM EDT | Areal Flood Advisory | GRR | Calhoun | 2 hr |
| Jul 7, 5:06 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 24 min |
| Jul 7, 5:12 PM EDT | Special Weather Statement | GRR | Calhoun, Eaton, Ingham, Jackson | 2 hr |
| Jul 7, 5:18 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 27 min |
| Jul 7, 5:33 PM EDT | Areal Flood Advisory | GRR | Lake, Osceola | 4 hr |
| Jul 7, 6:03 PM EDT | Special Weather Statement | GRR | Clare, Lake, Osceola | 117 min |
| Jul 7, 6:17 PM EDT | Special Weather Statement | GRR | Clinton | 58 min |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.